Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 1, NWS San Diego, CA

January 2, 2024Orange County, California

NWS San Diego, CA issued this beach hazards statement at Jan 2, 2024, 1:55 AM PST for Orange County, California. It took effect at Jan 3, 2024, 3:00 PM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2024, 1:55 AM PST (09:55 UTC)
In effect from
Jan 3, 2024, 3:00 PM PST
Expired
Jan 4, 2024, 10:00 PM PST
In force
31 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WHUS46 KSGX 020955
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
155 AM PST Tue Jan 2 2024

CAZ043-022215-
/O.NEW.KSGX.SU.Y.0001.240103T2300Z-240105T0600Z/
San Diego County Coastal Areas-
155 AM PST Tue Jan 2 2024

...HIGH SURF ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM PST
THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From Wednesday afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...An incoming northwest swell from 280-290
  degrees will generate high surf on west-facing beaches. Surf
  will build Wednesday, peaking on Thursday. Strong rip currents
  expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-022215-
/O.NEW.KSGX.BH.S.0001.240103T2300Z-240105T0600Z/
Orange County Coastal Areas-
155 AM PST Tue Jan 2 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet  
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From Wednesday afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...An incoming northwest swell from 280-290
  degrees will generate elevated surf. Surf will build Wednesday,
  peaking on Thursday. Strong rip currents expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
8 follow-up statements
401 
WHUS46 KSGX 022100
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
100 PM PST Tue Jan 2 2024

CAZ043-030600-
/O.CON.KSGX.SU.Y.0001.240103T2300Z-240105T0600Z/
San Diego County Coastal Areas-
100 PM PST Tue Jan 2 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
10 PM PST THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From Wednesday afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will build Wednesday, peaking on 
  Thursday. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-030600-
/O.CON.KSGX.BH.S.0001.240103T2300Z-240105T0600Z/
Orange County Coastal Areas-
100 PM PST Tue Jan 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From Wednesday afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will build Wednesday, peaking on 
  Thursday. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
922 
WHUS46 KSGX 030515
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
915 PM PST Tue Jan 2 2024

CAZ043-031400-
/O.CON.KSGX.SU.Y.0001.240103T2300Z-240105T0600Z/
San Diego County Coastal Areas-
915 PM PST Tue Jan 2 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
10 PM PST THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From Wednesday afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will build Wednesday, peaking on 
  Thursday. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-031400-
/O.CON.KSGX.BH.S.0001.240103T2300Z-240105T0600Z/
Orange County Coastal Areas-
915 PM PST Tue Jan 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From Wednesday afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will build Wednesday, peaking on 
  Thursday. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Adams
458 
WHUS46 KSGX 031032
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
232 AM PST Wed Jan 3 2024

CAZ043-032215-
/O.CON.KSGX.SU.Y.0001.240103T2300Z-240105T0600Z/
San Diego County Coastal Areas-
232 AM PST Wed Jan 3 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM PST THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From this afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-032215-
/O.CON.KSGX.BH.S.0001.240103T2300Z-240105T0600Z/
Orange County Coastal Areas-
232 AM PST Wed Jan 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From this afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
422 
WHUS46 KSGX 031853
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1053 AM PST Wed Jan 3 2024

CAZ043-040600-
/O.CON.KSGX.SU.Y.0001.240103T2300Z-240105T0600Z/
San Diego County Coastal Areas-
1053 AM PST Wed Jan 3 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM PST THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From this afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-040600-
/O.CON.KSGX.BH.S.0001.240103T2300Z-240105T0600Z/
Orange County Coastal Areas-
1053 AM PST Wed Jan 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS
AFTERNOON THROUGH THURSDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From this afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
906 
WHUS46 KSGX 040447
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
847 PM PST Wed Jan 3 2024

CAZ043-041400-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-240105T0600Z/
San Diego County Coastal Areas-
847 PM PST Wed Jan 3 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...

* WHAT...Large breaking waves of 7 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From this afternoon to Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-041400-
/O.CON.KSGX.BH.S.0001.000000T0000Z-240105T0600Z/
Orange County Coastal Areas-
847 PM PST Wed Jan 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet, with local sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From this afternoon through Thursday evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will build today, peaking on 
  Thursday. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Adams
613 
WHUS46 KSGX 040920
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
120 AM PST Thu Jan 4 2024

CAZ043-042230-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-240105T0600Z/
San Diego County Coastal Areas-
120 AM PST Thu Jan 4 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Large breaking waves of 8 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will peak this morning before
  diminishing late today and tonight. Highest surf will be on
  exposed west-facing beaches. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in 
the advisory area...producing localized beach erosion and 
dangerous swimming conditions. Inexperienced swimmers should 
remain out of the water due to dangerous surf conditions.

&&

$$

CAZ552-042230-
/O.CON.KSGX.BH.S.0001.000000T0000Z-240105T0600Z/
Orange County Coastal Areas-
120 AM PST Thu Jan 4 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 feet. Local sets to 7 feet.

* WHERE...Orange County Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will peak this morning before
  diminishing late today and tonight. Highest surf will be on
  exposed west-facing beaches. Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for elevated surf means that waves will
be high enough to cause danger to inexperienced swimmers in the
water.  Elevated surf also frequently results in strong rip
currents which can drag people away from the shore and possibly
result in drowning. Always swim near a lifeguard.

&&

$$
011 
WHUS46 KSGX 042054
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1254 PM PST Thu Jan 4 2024

CAZ043-050600-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-240105T0600Z/
San Diego County Coastal Areas-
1254 PM PST Thu Jan 4 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Large breaking waves of 8 to 10 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Surf will gradually diminish through this
  evening. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-050600-
/O.CON.KSGX.BH.S.0001.000000T0000Z-240105T0600Z/
Orange County Coastal Areas-
1254 PM PST Thu Jan 4 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 feet. Local sets to 7 feet.

* WHERE...Orange County Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Surf will gradually diminish through this
  evening. Highest surf will be on exposed west-facing beaches. 
  Strong rip currents expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
810 
WHUS46 KSGX 050545
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
945 PM PST Thu Jan 4 2024

CAZ043-050645-
/O.EXP.KSGX.SU.Y.0001.000000T0000Z-240105T0600Z/
San Diego County Coastal Areas-
945 PM PST Thu Jan 4 2024

...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Surf will gradually decrease tonight. 

$$

CAZ552-050645-
/O.EXP.KSGX.BH.S.0001.000000T0000Z-240105T0600Z/
Orange County Coastal Areas-
945 PM PST Thu Jan 4 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM PST THIS
EVENING...

Surf will gradually diminish tonight. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 1, 9:25 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 1, 9:25 PM PST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PST Mon Jan 1 2024

.SYNOPSIS...
Fair and slightly warmer conditions are expected on Tuesday.
Cooler for Wednesday through the rest of the week as a series of
storm systems track over the western United States. The next wave
arrives Tuesday night into Wednesday, bringing rain, gusty winds
in the mountains and high-elevation snow. An additional storm
system develops this weekend, which could bring some of the
coldest air of the season, along with rain and low-elevation snow
showers.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 PM, skies are mostly clear across Southern California. Clear
skies and generally calm winds are allowing temperatures to fall
quickly this evening. Overnight low temperatures will fall into
the upper-40s at the coast and in the lower deserts, the 30s and
40s across the inland valleys, the low-30s in the High Desert and
lower elevations in the mountains, and the upper-teens to low-30s
at higher elevations.

A transient ridge develops on Tuesday leading to slight warming
across the region. Expect highs in the 60s across the coast and
valleys, the 40s and 50s in the mountains, the upper-50s in the
High Desert and near 70 degrees in the lower deserts. The slight
warming trend will be short-lived, however, as another storm
system is on its heels. Rain chances will increase from northwest
to southeast overnight Tuesday into Wednesday.

Previous Discussion (Issued 128 PM PST Mon Jan 1 2024)...
The storm center over northern Baja will slip farther east
through Tuesday as a weak ridge drops SE over the region, setting
us up for a fair and warmer Tuesday. Don't expect a repeat on
Wednesday, as a cold trough deepens over the State, sending a cold
front sweeping from NW to SE during the day. Showers will break
out in the morning, intensify around midday with the frontal
passage, and wind down from the NW in the afternoon. Look for some
gusty shifting winds from south, to west as the front passes, and
cooler air to follow. Snow levels during the event will mostly be
5000-5500 FT. Several inches of snow could accumulate above 5500
FT. This system will move through quickly, but should have good
upper-level jet support, which could come with enough instability
for a few thunderstorms, so there is a slight chance in the
forecast around the time of frontal passage. Rainfall totals west
of the mountains are forecast to be from 0.20 to 0.40 inch,
0.25-1.00 inch in the mountains, around 0.25 inch in the high
desert, and less than 0.10 in the low desert. Areas of 2-5 inch
snowfall accumulation are likely above 5500 FT. A Winter Weather
Advisory has been issued for our northern mountains, including the
San Jacintos.

Some scattered showers will likely linger behind the front Wednesday
night/Thu morning, followed by fair, dry and cooler weather Thursday
afternoon through Saturday. Another cold wave in the Polar Jet will
dive south along the west coast of Canada on Saturday, and dig into
the Great Basin. This one has a good amount of cold air backed up
behind it, supporting a strong northerly jet with momentum to carry
it through Southern California. It does take an inside track, which
limits moisture availability, but instability and cold air
accompanying this system will be sufficient for periods of showers
and the lowest snow levels of the season (3500-4000 FT) south
through San Diego County. This one is still quite a few days out, so
determining the impact now is dubious. The ensembles indicate quite
a spread in QPF, but nothing heavy at this point.

Indications currently are that the coming weekend event will move
out quickly, only to be followed by yet another strong, cold wave
from the Arctic next week. This highly meridional track is being
maintained by a sharp ridge over the EastPac. Waves riding up and
over this feature tend to dig sharply along it's eastern flank, and
that just happens to be the West Coast. Don't look for much warm
weather anytime soon. Looks like the seasonal forecast schemes have
caught on now, with the latest CPC monthly outlook for January
indicating likely below normal temperatures for SoCal.

&&

.AVIATION...
020430Z...Coast/Valleys...FEW low clouds with bases 1500-2500 ft MSL
and high clouds AOA 18000 ft MSL. Otherwise, SCT-BKN clouds AOA
10000 ft MSL through tonight. -SHRA developing along/near the coast
between 08-12z Wed with more substantial rain to follow later
Wednesday morning.

Mountains/Deserts...SCT-BKN clouds layered 5000-20000 ft MSL through
tonight.

&&

.MARINE...
An approaching weather system will bring northwest winds gusting 20-
30 kt and combined seas near 10-12 feet with steep waves on
Wednesday and Thursday.

&&

.BEACHES...
More northwest swells from 280-290 degrees are expected to bring
strong rip currents and higher surf late Wednesday night into
Thursday. The surf will peak on Thursday, with sets up to 10 feet
possible on exposed west-facing beaches of San Diego County.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 10 AM to 8 PM PST Wednesday for
     Riverside County Mountains-San Bernardino County Mountains.

PZ...None.

&&

PUBLIC...EA
AVIATION/MARINE...Adams

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:55 AM PSTHigh Surf AdvisorySGXSan Diego68 hr
Jan 2, 1:59 AM PSTSmall Craft AdvisorySGX58 hr
Jan 2, 2:24 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego49 hr

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.